MAUDE Adverse Event Report: STERIS CANADA ULC SYSTEM 1 ENDO

STERIS CANADA ULC SYSTEM 1 ENDO
Model Number 1 ENDO
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A steris service technician arrived onsite to inspect the system 1 endo system.The technician ran a cycle and found no issues with the function or operation of the unit.The technician was unable to duplicate the reported event.The technician confirmed that no issues were noted with the latching mechanism on the system 1 endo system's lid.When the cycle was started and the door seal inflated, if the latches were not fully engaged, the seal inflation could have been enough upward force to cause them to pop open and release the lid.As no issues were noted with the system 1 endo system, the reported event may be attributed to the endoscope not being loaded properly subsequently causing the lid latches from latching securely.The operator manual states (5-3), "warning: failure to properly position devices so that all surfaces will be exposed to the liquid sterilant or overloading the processing container may result in an ineffective liquid chemical sterilization and/or damage the devices." the steris technician counseled user facility personnel on the proper operation on the system 1 endo system and the importance of properly loading the unit and ensuring the lid is closed and latched properly.The technician ran a test cycle and returned the system 1 endo system to service.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that during a processing cycle for their system 1 endo system, the lid "popped" opened subsequently causing liquid to leak out of the unit and onto the floor.User facility personnel proceeded to clean up the liquid and in the process experienced inhalation/irritation.One of the employees obtained a burn on her forearm and sought and received medical treatment.

Brand Name
SYSTEM 1 ENDO
Common Device Name
SYSTEM 1 ENDO
Manufacturer (Section D)
STERIS CANADA ULC
490 boulevard armand-paris
quebec, G1C 8 A3
CA  G1C 8A3
Manufacturer (Section G)
STERIS CANADA ULC
490 boulevard armand-paris
quebec, G1C 8 A3
CA   G1C 8A3
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
4403927453
MDR Report Key16330456
Report Number9680353-2023-00004
Device Sequence Number6817210
Product Code MED
UDI-Device Identifier00724995170554
UDI-Public00724995170554
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1 ENDO
Device Catalogue NumberP6900
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2023
Supplement Date Received by Manufacturer01/10/2023
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown